MAUDE Adverse Event Report: ARTHREX INC. QUICKFIX SCREW,TI,CANNULATED ST,CANC.,4.0X 48MM; PLATE, FIXATION, BONE

ARTHREX INC. QUICKFIX SCREW,TI,CANNULATED ST,CANC.,4.0X 48MM; PLATE, FIXATION, BONE
Catalog Number AR-8740-48PTS
Health Effect - Clinical Code No Information (3190)
Date of Event 06/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.The contribution of the device to the event as reported could not be determined as the device was not returned for evaluation.Device history record review could not be performed as the lot number was unknown.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported via a facility fda medwatch (b)(4) that during an open reduction and internal fixation, left calcaneous procedure the 4.0mm cannulated screw broke off after insertion.The remaining screw fragment was noted within the sustentaculum tali.Fluoroscopy utilized to verify location to retain.Patient was a (b)(6) male, (b)(6).

Brand Name
QUICKFIX SCREW,TI,CANNULATED ST,CANC.,4.0X 48MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6739501
Report Number1220246-2017-00285
Device Sequence Number1002960
Product Code HRS
UDI-Device Identifier00888867046481
UDI-Public00888867046481
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K103705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8740-48PTS
Device Lot NumberUNKNWON
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2017
Initial Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age23 YR
Patient Weight81